Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Shimura subgroups of Jacobians of Shimura curves

Author: San Ling
Journal: Proc. Amer. Math. Soc. 118 (1993), 385-390
MSC: Primary 11G18; Secondary 14G35, 14H40
MathSciNet review: 1145947
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given an indefinite quaternion algebra of reduced discriminant $ D$ and an integer $ N$ relatively prime to $ D$, one can construct Shimura curves $ {\operatorname{Sh} _0}(N,D)$ and $ {\operatorname{Sh} _1}(N,D)$, which are analogues of $ {X_0}(N)$ and $ {X_1}(N)$. The natural morphism $ {\operatorname{Sh} _1}(N,D) \to {\operatorname{Sh} _0}(N,D)$ induces a morphism $ {J_0}(N,D) \to {J_1}(N,D)$ between the Jacobians. We compute the kernel $ \sum (N,D)$ of this latter map, which is finite.

References [Enhancements On Off] (What's this?)

  • [1] B. Jordan, On the diophantine arithmetic of Shimura curves, Ph.D. thesis, Harvard University, 1981.
  • [2] S. Ling and J. Oesterlé, The Shimura subgroup of $ {J_0}(N)$, Astérisque 196-197 (1991), 171-203. MR 1141458 (93b:14038)
  • [3] B. Mazur, Modular curves and the Eisenstein ideal, Inst. Hautes. Études. Sci. Publ. Math. 47 (1978), 33-186. MR 488287 (80c:14015)
  • [4] M.-F. Vignéras, Arithmétique des algèbres de quaternions, Lecture Notes in Math., vol. 800, Springer-Verlag, Berlin and New York, 1980.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11G18, 14G35, 14H40

Retrieve articles in all journals with MSC: 11G18, 14G35, 14H40

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society